Beam equation with weak-internal damping in domain with moving boundary. (English) Zbl 1068.74035

Summary: The small-amplitude motion of an elastic beam with internal damping is investigated in a one-dimensional domain with moving boundary. Existence, uniqueness, asymptotic behavior, and numerical analysis of solutions are shown for the mixed problem associated with beam equation with fully clamped boundary conditions.


74K10 Rods (beams, columns, shafts, arches, rings, etc.)
74H20 Existence of solutions of dynamical problems in solid mechanics
74H25 Uniqueness of solutions of dynamical problems in solid mechanics
74H40 Long-time behavior of solutions for dynamical problems in solid mechanics
Full Text: DOI


[1] Ball, J. M., Initial-boundary value problems for an extensible beam, J. Math. Anal. Appl., 42, 61-90 (1973) · Zbl 0254.73042
[2] Ball, J. M., Stability theory for an extensible beam, J. Differential Equations, 14, 399-418 (1973) · Zbl 0247.73054
[3] Biler, P., Remark on the decay for damped string and beam equations, Nonlinear Anal., 10, 839-842 (1986) · Zbl 0611.35057
[4] Brito, E. H., Decay estimates for generalized damped extensible string and beam equations, Nonlinear Anal., 8, 1489-1496 (1984) · Zbl 0524.35026
[5] Brito, E. H., Nonlinear initial-boundary value problems, Nonlinear Anal., 11, 125-137 (1987) · Zbl 0613.34013
[6] Dickey, R. W., The initial value problem for a nonlinear semi-infinite string, Proc. Roy. Soc. Edinburgh A, 82, 19-26 (1978) · Zbl 0394.45007
[7] Ferrel, J. L.; Medeiros, L. A., Kirchhoff-Carrier elastic strings in noncylindrical domains, Portugal. Math., 56, 465-500 (1999) · Zbl 0943.35001
[8] Haraux, A.; Zuazua, E., Decay estimates for some semilinear damped hyperbolic problem, Arch. Rational Mech. Anal., 100, 191-206 (1988) · Zbl 0654.35070
[9] Hughes, T. J.R., The Finite Element Method—Linear Static and Dynamic Finite Element Analysis (1987), Prentice-Hall: Prentice-Hall Englewood Cliffs, NJ · Zbl 0634.73056
[10] Kirchhoff, G., Vorlesungen über Mechanik (1883), Tauber: Tauber Leipzig · JFM 08.0542.01
[11] Ladyzhenskaya, O. A.; Visik, M. I., Boundary value problems for partial differential equations and certain classes of operator equations, Amer. Math. Soc. Trans. Ser. 2, 10, 223-281 (1958) · Zbl 0084.11002
[12] Lions, J. L., Quelques Méthodes de Résolution des Problèmes aux Limites Non Linéares (1969), Dunod-Gauthier Villars: Dunod-Gauthier Villars Paris · Zbl 0189.40603
[13] Lions, J. L.; Magenes, E., Non-Homogeneous Boundary Value Problems and Applications, Vol. I (1972), Springer: Springer New York · Zbl 0223.35039
[14] Matos, M. P.; Pereira, D. C., On a hyperbolic equation with strong damping, Funkcial. Ekvac., 34, 303-311 (1991) · Zbl 0746.34039
[15] Medeiros, L. A., On a new class of nonlinear wave equations, J. Math. Anal. Appl., 69, 252-262 (1979) · Zbl 0407.35051
[16] Medeiros, L. A.; Ferrel, J. L.; Menezes, S. B., Vibrations of elastic strings: Mathematical aspects I and II, J. Comput. Anal. Appl., 4, 2, 91-127 (2002), 4 (3) (2002) 211-263 · Zbl 1118.35335
[17] Medeiros, L. A.; Milla Miranda, M., On a nonlinear wave equation with damping, Rev. Mat. Univ. Comput. Madrid, 3, 213-231 (1990) · Zbl 0721.35044
[18] Medeiros, L. A.; Milla Miranda, M., Espaço de Sobolev—Iniciação aos problemas elípticos não homogêneos (1977), Instituto de Matemática—UFRJ: Instituto de Matemática—UFRJ Rio de Janeiro
[19] Narashinham, R., Nonlinear vibrations of elastic strings, J. Sound Vibrations, 8, 134-136 (1968)
[20] Newmark, N. M., A Method of Computation for Structural Dynamics, J. Engrg. Mech. Division ASCE, 67-94 (1959)
[21] Nirenberg, L., Remarks on strongly elliptic partial differential equations, Comm. Pure Appl. Math., 8, 648-674 (1977)
[22] Pereira, D. C., Existence, uniqueness and asymptotic behavior for solutions of the nonlinear beam equation, Nonlinear Anal., 8, 613-623 (1990) · Zbl 0704.45013
[23] Pohozaev, S. I., On a class of quasilinear hyperbolic equations, Math. USSR Sb., 25, 145-158 (1975) · Zbl 0328.35060
[24] Zuazua, E., Stability and decay for a class of nonlinear hyperbolic problems, Asymptotic Anal., 1, 141-185 (1988) · Zbl 0677.35069
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.